MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0415
Medical Device Problem Codes Detachment Of Device Component (1104); Premature Activation (1484); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the reported issue cannot be confirmed and the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a pseudoaneurysm using ruby coils.During the procedure, the ruby coil unintentionally detached as it was being retracted into the lantern delivery microcatheter (lantern).Although there was no report of an adverse effect on the patient, multiple attempts have been made to gather additional information.As of 14-september-2017, no additional information is available.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the inferior pancreaticoduodenal artery (ipda) using ruby coils.During the procedure, the physician attempted to retract a ruby coil back into a lantern delivery microcatheter (lantern) to reposition it.However, the physician felt resistance retracting and the ruby coil unintentionally detached near the hub of the lantern.The physician removed the pusher wire and injected contrast into the lantern, thinking that the coil implant had been removed with the pusher wire.Consequently, the ruby coil was flushed into the patient, and the physician therefore made a second puncture below the sheath and used a snare device to retrieve the ruby coil.The procedure was completed using additional coils and a new microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections are being updated based on additional information provided by a penumbra sales representative on 09/26/2017: patient identifier, age at time of event and age unit, sex, adverse event and/or product problem, outcomes attributed to adverse event (select all that apply), describe event or problem, phone, date received by manufacturer (mm/dd/yyyy), type of reportable event, if follow-up, what type?.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6865705
Report Number3005168196-2017-01549
Device Sequence Number13612186
Product Code HCG
UDI-Device Identifier00814548013176
UDI-Public00814548013176
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2017
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2025
Device Catalogue NumberRBY4C0415
Device Lot NumberF74577
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/16/2017
Supplement Date Received by Manufacturer09/26/2017
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Date Report Sent to FDA01/01/2005